MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB240, VOYANT OPEN FUSION, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

APPLIED MEDICAL RESOURCES EB240, VOYANT OPEN FUSION, 6/BX; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number EB240
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Rupture (2208)
Date of Event 12/08/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The event unit will not be returning to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
Procedure performed: prostatectomy.Event description: during a prostatectomy, to achieve hemostasis dissection between the prostate and the plexus of santorini, the surgeon used the voyant.This one coagulated but did not loosen the jaws anymore.Current condition of the patient: the prostate was injured, torn on the anterior surface.Actions taken in the health care facility to manage the patient: immediately changed the instrument and check hemostasis and surrounding organs.Additional information received from applied medical representative via email 2jan23: indication for the surgery was prostatectomy for adenocarcinoma it was a full prostatectomy + lymph nodes.The manifestation of the injury lead to extended operating time, no additional diagnostics or medical/medicinal treatment, no admission to icu or extended hospitalization.Difficult to explain additional surgical treatment, but the anastomosis for the ureter was proceed differently and may occur leaks.Nothing notify for the moment about updated patient status.The device was removed by cutting around the jaw with a scalpel.There was tissue bleeding as a result from device removal.The bleeding was corrected with a monopolar and bipolar.Type of intervention: immediately changed the instrument and check hemostasis and surrounding organs.Patient status: the prostate was injured, torn on the anterior surface.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.
 
Event or Problem Description
Procedure performed: prostatectomy event description: lors d'une prostatectomie, pour réaliser l'hémostase dissection entre la prostate et le plexus de santorini, le chirurgien a utilisé le voyant.Celui-ci a coagulé mais n'a plus desserré les mors.État actuel du patient : la prostate a été lésée, déchirée sur la surface antérieure.Actions entreprises dans l¿établissement de soins pour la prise en charge du patient : changement immédiat de l'instrument et vérification de l'hémostase et des organes autour.Translation: during a prostatectomy, to achieve hemostasis dissection between the prostate and the plexus of santorini, the surgeon used the voyant.This one coagulated but did not loosen the jaws anymore.Current condition of the patient: the prostate was injured, torn on the anterior surface.Actions taken in the health care facility to manage the patient: immediately changed the instrument and check hemostasis and surrounding organs.Additional information received from applied medical representative via email 2jan23: indication for the surgery was prostatectomy for adenocarcinoma it was a full prostatectomy + lymph nodes the manifestation of the injury lead to extended operating time, no additional diagnostics or medical/medicinal treatment, no admission to icu or extended hospitalization.Difficult to explain additional surgical treatment, but the anastomosis for the ureter was proceed differently and may occur leaks.Nothing notify for the moment about updated patient status.The device was removed by cutting around the jaw with a scalpel.There was tissue bleeding as a result from device removal.The bleeding was corrected with a monopolar and bipolar.Additional information received from applied medical representative via email 12jan23: there was no damage to the ureter, the ureter was cut properly for the anastomosis.The surgeon had to create a different type of anastomosis than he had originally planned, he has adapt with another tissue.This new anastomosis may create leaks, because usually he use the part that was blocked into the jaws.The surgeon had to use a different technique, he had to improvise with the surrounding tissues.Type of intervention: immediately changed the instrument and check hemostasis and surrounding organs.Patient status: the prostate was injured, torn on the anterior surface.

Brand Name
EB240, VOYANT OPEN FUSION, 6/BX
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key16123629
Report Number2027111-2023-00310
Device Sequence Number6560625
Product Code GEI
UDI-Device Identifier00607915138455
UDI-Public(01)00607915138455(17)240715(30)01(10)1455774
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/15/2024
Device Model NumberEB240
Device Catalogue Number101474398
Device Lot Number1455774
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2022
Supplement Date Received by Manufacturer12/22/2022
Initial Report FDA Received Date01/09/2023
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EA020 GENERATOR
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown